UNIGE document Scientific Article
previous document  unige:35777  next document
add to browser collection
Title

Mid-hindbrain Malformations Due to Drugs Taken During Pregnancy

Authors
Dhouib, Amira
Published in Journal of Child Neurology. 2014, vol. 29, no. 4, p. 538-44
Abstract Although genetic defects are the leading cause of central nervous system malformations including in the posterior fossa, specific malformative patterns should alert the clinician to consider rather a teratogenic etiology. We discuss the imaging features of 2 mid-hindbrain malformations consecutive to the intake of isotretinoin (Roaccuatane®; case 1) and misoprostol (Cytotec®; case 2) during pregnancy and review the pertinent literature. We correlate the morphological appearance of the mid-hindbrain malformation, as seen on high-resolution magnetic resonance imaging to possible drug-induced pathogenetical mechanisms. The recognition of characteristic imaging patterns enables diagnosis of and/or confirmation of suspected drug-induced hindbrain malformations. This has important medicolegal implications and also clinical significance to avoid unsuccessful and misleading genetic testing.
Identifiers
PMID: 23390117
Full text
Article (Published version) (407 Kb) - document accessible for UNIGE members only Limited access to UNIGE
Structures
Research groups Groupe Becker Minerva (imagerie ORL) (683)
Radiologie neuro-diagnostique et neuro-interventionnelle en pédiatrie (842)
Citation
(ISO format)
MERLINI, Laura et al. Mid-hindbrain Malformations Due to Drugs Taken During Pregnancy. In: Journal of Child Neurology, 2014, vol. 29, n° 4, p. 538-44. https://archive-ouverte.unige.ch/unige:35777

216 hits

1 download

Update

Deposited on : 2014-04-16

Export document
Format :
Citation style :